Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 131, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2017, 11:04 PM CDT for 5 counties in Missouri. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 11:04 PM CDT (04:04 UTC)
- Expired
- Jun 18, 2017, 12:00 AM CDT
- In force
- 56 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:25 PM CDT | TSTM WND DMG | Columbia, MO | TREE BLOWN DOWN IN THE CITY OF COLUMBIA. TIME ESTIMATED BY RADAR. |
| Jun 17, 11:36 PM CDT | TSTM WND GST 76 | 2 Nw Ashland, MO | STORM SPOTTER REPORTED A PEAK WIND GUST OF 76 MPH ON HIS WEATHER STATION. |
| Jun 17, 11:50 PM CDT | TSTM WND DMG | Fulton, MO | 911 OFFICE REPORTED TREES... POWERLINES... AND SOME STREET LIGHT POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
618
WUUS53 KLSX 180404
SVRLSX
MOC007-019-027-051-135-180500-
/O.NEW.KLSX.SV.W.0131.170618T0404Z-170618T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1104 PM CDT SAT JUN 17 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Cole County in central Missouri...
Boone County in central Missouri...
Audrain County in central Missouri...
Callaway County in central Missouri...
Moniteau County in central Missouri...
* Until midnight CDT.
* At 1101 PM CDT, severe thunderstorms were located along a line
extending from near Armstrong to near Boonville to Otterville,
moving east at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, California, Centralia,
Ashland, Tipton, Holts Summit, Columbia Regional Airport,
Wardsville, Hallsville, St. Martins, Auxvasse, Sturgeon,
Russellville, New Bloomfield, Laddonia, Jamestown and Lake Mykee
Town.
This includes Interstate 70 in Missouri between exits 115 and 161.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Clarks Hill/Norton Historic Site, Jewell Cemetery Historic Site, and
Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are expected to produce
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
&&
LAT...LON 3869 9284 3868 9262 3892 9250 3898 9257
3900 9256 3925 9243 3925 9232 3935 9229
3932 9163 3871 9171 3867 9187 3843 9220
3867 9284
TIME...MOT...LOC 0401Z 279DEG 46KT 3930 9277 3897 9269 3871 9303
HAIL...0.75IN
WIND...70MPH
$$
TES2 follow-up statements
283
WWUS53 KLSX 180432
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1132 PM CDT SAT JUN 17 2017
MOC007-019-027-051-135-180500-
/O.CON.KLSX.SV.W.0131.000000T0000Z-170618T0500Z/
Cole MO-Boone MO-Audrain MO-Callaway MO-Moniteau MO-
1132 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL COLE...BOONE...SOUTH CENTRAL AUDRAIN...CALLAWAY AND
EASTERN MONITEAU COUNTIES...
At 1131 PM CDT, severe thunderstorms were located along a line
extending from Murry to 6 miles northeast of Columbia Regional
Airport to McGirk, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Columbia, Jefferson City, Fulton, California, Ashland, Holts Summit,
Columbia Regional Airport, Wardsville, St. Martins, Auxvasse,
Russellville, New Bloomfield, Jamestown, Lake Mykee Town, Clarksburg,
Centertown, Rocheport, Easley, Murry and Shamrock.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Clarks Hill/Norton Historic Site, Jewell Cemetery Historic Site, and
Jefferson Landing Historic Site.
This includes Interstate 70 in Missouri between exits 115 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9262 3892 9250 3898 9257 3900 9256
3913 9248 3910 9217 3906 9166 3871 9171
3867 9187 3843 9220 3863 9273
TIME...MOT...LOC 0431Z 279DEG 50KT 3904 9217 3890 9215 3861 9247
HAIL...<.75IN
WIND...70MPH
$$
TES752
WWUS53 KLSX 180502
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1202 AM CDT SUN JUN 18 2017
MOC007-019-027-051-135-180511-
/O.EXP.KLSX.SV.W.0131.000000T0000Z-170618T0500Z/
Cole MO-Boone MO-Audrain MO-Callaway MO-Moniteau MO-
1202 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLE...BOONE...SOUTH
CENTRAL AUDRAIN...CALLAWAY AND EASTERN MONITEAU COUNTIES HAS
EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 600 AM CDT for
central Missouri.
LAT...LON 3868 9262 3892 9250 3898 9257 3900 9256
3913 9248 3910 9217 3906 9166 3871 9171
3867 9187 3843 9220 3863 9273
TIME...MOT...LOC 0501Z 279DEG 46KT 3898 9168 3884 9166 3855 9198
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:31 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 17, 6:31 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 631 PM CDT Sat Jun 17 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 317 PM CDT Sat Jun 17 2017 Focus will once again be an MCS tonight. Convective debris today from MCS last night has slowed heating today. STCU field developed early this morning beneath an EML, however, breaks are finally becoming evident as cap begins to weaken somewhat and boundary layer air destabilizes. Expect TSRA to impact nrn portions of the CWA late this afternoon or early evening hours. Not much change in the prev thinking with all threats possible with any discrete storms that impact the area. Any discrete storms shud become line segments fairly quickly becoming mainly a wind threat. This line shud then congeal and sink swd thru the CWA thru the night. Expect only lingering SHRA, isod TS, across srn portions of the CWA by 12z Sun. For Sun, expect a cooler day with nwly winds at the sfc behind the cdfnt. Expect convective debris to linger thru the morning hours. With cyclonic curvature across nrn and nwrn portions of the CWA, expect a fair amount of diurnal CU to develop which shud also help keep temps down. However, how far SW this thicker cloud cover will extend is uncertain attm. Tilly .LONG TERM... (Sunday Night through Next Saturday) Issued at 317 PM CDT Sat Jun 17 2017 Quiet weather is expected from Sunday night through part of Tuesday due to a surface ridge which settles across the region in the wake of Sunday's cold front. By Tuesday afternoon, the surface high pressure center will have moved far enough eastward for southwesterly winds around its western periphery to bring a warm and moist air mass back towards MO/IL. Isolated to scattered thunderstorms will be possible within this unstable air mass. The advection of warm and moist air will also act to sharpen a developing warm front which then lifts northeastward on Tuesday night and Wednesday in response to a low pressure system moving into the north central CONUS. However, there is considerable model disagreement after 00z Wed regarding both surface and upper air features. Models are in general agreement that there ought to be at least one surface front near the area at least once during the middle and late part of next week and that the upper air pattern becomes quasizonal with several embedded vorticity maxima, but there is significant disagreement regarding the timing and placement of these features. Kanofsky && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 625 PM CDT Sat Jun 17 2017 Supercell moving swd out of IA is expected to impact KUIN shortly after 01z. This storm shud be capable of producing damaging winds and large hail. Otherwise, little change from prev TAFs. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 17, 3:56 PM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 PM CDT Sat Jun 17 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 356 PM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are likely this evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Kanofsky
In the hours before
Local storm report, Jun 17, 10:15 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG MOUNT STERLING 39.98N 90.76W
06/17/2017 BROWN IL LAW ENFORCEMENT
COUNTY SHERIFF OFFICE REPORTED SEVERAL DAMAGE CALLS. NO
SPECIFICS AT THIS TIME AS TO THE CAUSE.
&&
EVENT NUMBER LSX1700495
JPKLocal storm report, Jun 17, 10:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.
0945 PM HAIL 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 E1.75 INCH BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.
&&
EVENT NUMBER LSX1700496
EVENT NUMBER LSX1700497
JPKLocal storm report, Jun 17, 10:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
06/17/2017 M56 MPH ADAMS IL ASOS
&&
EVENT NUMBER LSX1700498
JPKLocal storm report, Jun 17, 10:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST 3 WNW HANNIBAL 39.72N 91.44W
06/17/2017 M53 MPH MARION MO AWOS
&&
EVENT NUMBER LSX1700499
JPKLocal storm report, Jun 17, 10:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG LA GRANGE 39.94N 90.54W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED MINOR ROOF DAMAGE IN LA GRANGE.
&&
EVENT NUMBER LSX1700500
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 18 min |
| Jun 17, 9:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 23 min |
| Jun 17, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls, Shelby | 46 min |
| Jun 17, 10:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 30 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | LSX | Lincoln, Pike | 52 min |
| Jun 17, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 50 min |
| Jun 18, 12:34 AM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 56 min |
| Jun 18, 12:50 AM CDT | Special Weather Statement | LSX | Gasconade, Osage | 40 min |
| Jun 18, 1:19 AM CDT | Special Weather Statement | LSX | Crawford, Washington | 56 min |
| Jun 18, 1:23 AM CDT | Special Weather Statement | LSX | Jefferson, City of Saint Louis | 67 min |
| Jun 18, 2:08 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 37 min |
| Jun 18, 5:51 AM CDT | River Flood Warning | LSX | Marion | 25 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.